Alert archive / Texas / Flash Flood Warnings in 2013
Flash Flood Warning 14, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at May 25, 2013, 8:49 AM CDT for Bexar County, Texas. It was in force for 7 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2013, 8:49 AM CDT (13:49 UTC)
- Expired
- May 25, 2013, 3:30 PM CDT
- In force
- 7 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Emergency
- Flash flood emergency
- Flood severity
- None
County Bexar County, TX
The radar
The Austin/San Antonio radar (KEWX), 53 km from the middle of the area, began a volume at 13:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 9:00 AM CDT | FLASH FLOOD | 2 Sse Leon Valley, TX | INGRAM AND CALLAGHAN ROADS ARE UNDER 12 INCHES OF WATER. |
| May 25, 9:37 AM CDT | FLASH FLOOD | N San Antonio, TX | AS OF 9AM THERE ARE 13 WATER RESCUES ON GOING IN THE CITY OF SAN ANTONIO. |
| May 25, 10:00 AM CDT | FLASH FLOOD | San Antonio, TX | THE USGS GAGE ON THE SAN ANTONIO RIVER AT LOOP 410 REACHED 34.2 FEET AT 10AM. THIS IS A NEW RECORD FLOOD LEVEL. THE PREVIOUS RECORD WAS 32.57 FEET REACHED ON OCTOBER 17TH 1998 |
| May 25, 10:45 AM CDT | FLASH FLOOD | San Antonio, TX | USGS GAGE ON SALADO CREEK AT NE LOOP 410 CRESTED AT 17.2 FEET....3.2 FEET ABOVE MAJOR FLOOD LEVEL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 1.8 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1868 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 612 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
525
WGUS54 KEWX 251349
FFWEWX
TXC029-251730-
/O.NEW.KEWX.FF.W.0014.130525T1349Z-130525T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
849 AM CDT SAT MAY 25 2013
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BEXAR COUNTY...
* UNTIL 1230 PM CDT.
* AT 840 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
DETERMINED THAT RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE SLOW
MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS MUCH OF BEXAR
COUNTY. 8.41 INCHES OF RAIN HAVE BEEN RECORDED AT SAN ANTONIO
INTERNATIONAL AIRPORT. RADAR ESTIMATES OF 6 TO 9 INCHES EXTEND
FROM MACDONA TO BETWEEN DOWNTOWN SAN ANTONIO AND LEON VALLEY TO
HOLLYWOOD PARK. ADDITIONAL RAINFALL OF 1 TO 4 INCHES OF RAIN CAN
BE EXPECTED.
THIS IS A FLASH FLOOD EMERGENCY FOR THE CITY OF SAN ANTONIO. THIS
IS A LIFE THREATENING SITUATION.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...SAN
ANTONIO...ALAMO HEIGHTS...CHINA GROVE...CROSS MOUNTAIN...HELOTES...
HOLLYWOOD PARK...KIRBY...LACKLAND AFB...LEON SPRINGS...LEON
VALLEY...LIVE OAK...OLMOS PARK...SEA WORLD...SHAVANO PARK...
SOMERSET...TERRELL HILLS...THE DOMINION...TIMBERWOOD PARK AND
WINDCREST.
MAJOR FLOODING WILL OCCUR ALONG LEON CREEK...ZARZAMORA CREEK...OLMOS
CREEK...SALADO CREEK AND SAN ANTONIO RIVER AND THEIR TRIBUTARIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN WATER COVERS THE ROAD...TURN AROUND DON'T DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
&&
LAT...LON 2918 9858 2925 9877 2968 9878 2973 9857
2971 9840 2957 9833 2950 9826 2945 9826
2932 9828 2914 9842
$$4 follow-up statements
672
WGUS74 KEWX 251451
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
951 AM CDT SAT MAY 25 2013
TXC029-251730-
/O.CON.KEWX.FF.W.0014.000000T0000Z-130525T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BEXAR TX-
951 AM CDT SAT MAY 25 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT FOR
BEXAR COUNTY...
...A FLASH FLOOD EMERGENCY CONTINUES FOR THE SAN ANTONIO METRO
AREA...
AT 942 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER MUCH OF BEXAR
COUNTY. 9.66 INCHES OF RAIN HAVE BEEN RECORDED AT SAN ANTONIO
INTERNATIONAL AIRPORT. RADAR ESTIMATES OF 6 TO 10 INCHES EXTEND
FROM MACDONA TO BETWEEN DOWNTOWN SAN ANTONIO AND LEON VALLEY TO
HOLLYWOOD PARK. ADDITIONAL RAINFALL OF 1 TO 4 INCHES OF RAIN CAN
BE EXPECTED.
THIS IS A LIFE THREATENING SITUATION. THIS FLOODING IS SIMILAR TO
THAT OF OCTOBER 17TH IN 1998.
MAJOR FLOODING WILL OCCUR ALONG LEON CREEK...ZARZAMORA CREEK...OLMOS
CREEK...SALADO CREEK AND SAN ANTONIO RIVER AND THEIR TRIBUTARIES.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...SAN
ANTONIO...ALAMO HEIGHTS...CHINA GROVE...CROSS MOUNTAIN...HELOTES...
HOLLYWOOD PARK...KIRBY...LACKLAND AFB...LEON SPRINGS...LEON
VALLEY...LIVE OAK...OLMOS PARK...SEA WORLD...SHAVANO PARK...
SOMERSET...TERRELL HILLS...THE DOMINION...TIMBERWOOD PARK AND
WINDCREST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN WATER COVERS THE ROAD...TURN AROUND DON'T DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
&&
LAT...LON 2918 9858 2925 9877 2968 9878 2973 9857
2971 9840 2957 9833 2950 9826 2945 9826
2932 9828 2914 9842
$$203
WGUS74 KEWX 251534
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1034 AM CDT SAT MAY 25 2013
TXC029-251730-
/O.CON.KEWX.FF.W.0014.000000T0000Z-130525T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BEXAR TX-
1034 AM CDT SAT MAY 25 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT FOR
BEXAR COUNTY...
...A FLASH FLOOD EMERGENCY CONTINUES FOR THE SAN ANTONIO METRO
AREA...
AT 1026 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT THUNDERSTORMS PRODUCING MODERATE TO HEAVY RAIN OVER EASTERN
AND CENTRAL BEXAR COUNTY. 9.83 INCHES OF RAIN HAVE BEEN RECORDED AT
SAN ANTONIO INTERNATIONAL AIRPORT. RADAR ESTIMATES OF 6 TO 10 INCHES
EXTEND FROM MACDONA TO BETWEEN DOWNTOWN SAN ANTONIO AND LEON VALLEY
TO BETWEEN HOLLYWOOD PARK AND UNIVERSAL CITY. ADDITIONAL RAINFALL OF
1 TO 2 INCHES OF RAIN CAN BE EXPECTED.
THIS IS A LIFE THREATENING SITUATION. THIS FLOODING IS SIMILAR TO
THAT OF OCTOBER 17TH IN 1998.
MAJOR FLOODING WILL OCCUR ALONG LEON CREEK...ZARZAMORA CREEK...OLMOS
CREEK...SALADO CREEK AND SAN ANTONIO RIVER AND THEIR TRIBUTARIES.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...SAN
ANTONIO...ALAMO HEIGHTS...CHINA GROVE...CROSS MOUNTAIN...HELOTES...
HOLLYWOOD PARK...KIRBY...LACKLAND AFB...LEON SPRINGS...LEON
VALLEY...LIVE OAK...OLMOS PARK...SEA WORLD...SHAVANO PARK...
SOMERSET...TERRELL HILLS...THE DOMINION...TIMBERWOOD PARK AND
WINDCREST.
LAT...LON 2918 9858 2925 9877 2968 9878 2973 9857
2971 9840 2957 9833 2950 9826 2945 9826
2932 9828 2914 9842
$$105
WGUS54 KEWX 251728
FFWEWX
TXC029-252030-
/O.EXT.KEWX.FF.W.0014.000000T0000Z-130525T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1228 PM CDT SAT MAY 25 2013
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
BEXAR COUNTY...
* UNTIL 330 PM CDT.
* AT 1227 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
ASSESSED THAT WIDESPREAD AND LIFE THREATENING FLOODING WILL
CONTINUE ACROSS THE SAN ANTONIO METRO AREA EARLY THIS AFTERNOON.
RECENT DOPPLER RADAR ESTIMATES SUGGEST THAT AN ADDITIONAL 1/2
TO 1 INCH OF RAINFALL IS POSSIBLE THROUGH 2 PM CDT. THIS RAIN
WILL COMBINE WITH EARLIER RAINS OF UP TO 15 INCHES TO PRODUCE
ADDITIONAL FLASH FLOODING. DOZENS OF HIGH WATER RESCUES AND
FLOODED HOMES HAVE ALREADY BEEN REPORTED...AND SOME OF THE
LARGER STREAMS IN BEXAR COUNTY MAY CONTINUE TO RISE...OR REMAIN
AT EXTRAORDINARY OR NEAR RECORD LEVELS.
THIS IS A FLASH FLOOD EMERGENCY FOR THE CITY OF SAN ANTONIO. THIS
IS A LIFE THREATENING SITUATION.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...SAN
ANTONIO...ALAMO HEIGHTS...CHINA GROVE...CROSS MOUNTAIN...
ELMENDORF...HELOTES...HOLLYWOOD PARK...KIRBY...LACKLAND AFB...LEON
SPRINGS...LEON VALLEY...LIVE OAK...OLMOS PARK...SEA WORLD...SHAVANO
PARK...SOMERSET...TERRELL HILLS...THE DOMINION...TIMBERWOOD PARK
AND WINDCREST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN WATER COVERS THE ROAD...TURN AROUND DON'T DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
&&
LAT...LON 2918 9858 2925 9877 2968 9878 2973 9857
2971 9840 2957 9833 2950 9826 2945 9826
2932 9828 2914 9842
$$000
WGUS74 KEWX 251823
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
123 PM CDT SAT MAY 25 2013
TXC029-252030-
/O.CON.KEWX.FF.W.0014.000000T0000Z-130525T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BEXAR TX-
123 PM CDT SAT MAY 25 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR BEXAR
COUNTY...
...A FLASH FLOOD EMERGENCY CONTINUES FOR MUCH OF THE SAN ANTONIO
METRO AREA...
AT 120 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
ASSESS SIGNIFICANT RUN-OFF CONDITIONS ACROSS BEXAR COUNTY. AS OF 100
PM CDT...THE HIGHEST REPORTED RAINFALL TOTAL SINCE MIDNIGHT WAS
15.50 INCHES AT OLMOS CREEK AT DRESDEN DRIVE. THE SAN ANTONIO
AIRPORT TOTAL SINCE MIDNIGHT WAS AT 9.87 INCHES. THERE REMAINS A
CHANCE THAT ADDITIONAL SHOWERS AND THUNDERSTORMS COULD REDEVELOP
OVER THE SAN ANTONIO METRO AREA LATER THIS AFTERNOON AND EVENING.
NEARLY ALL THE RIVERS AND STREAMS OF BEXAR COUNTY HAVE EXPERIENCED
EXTRAORDINARY FLOODING. A RECORD CREST WAS REPORTED ON THE SAN
ANTONIO RIVER AT LOOP 410 AT AROUND 1000 AM CDT THIS MORNING. MANY
OF THE RIVERS AND STREAMS ARE FALLING AS OF EARLY THIS AFTERNOON...
BUT WILL LIKELY REMAIN OUT OF BANKS THROUGH SUNSET. DOZENS OF HIGH
WATER RESCUES AND FLOODED HOMES OCCURRED EARLIER TODAY. SOME
LOCATIONS IN SOUTHERN AND EASTERN BEXAR COUNTY MAY CONTINUE TO SEE
RISES THIS AFTERNOON AS THE FLOODWATERS MOVE DOWNSTREAM.
LOCATIONS IN THE WARNING AREA INCLUDE WINDCREST...TIMBERWOOD PARK...
THE DOMINION...TERRELL HILLS...SHAVANO PARK...SEA WORLD...SAN
ANTONIO...OLMOS PARK...LIVE OAK...LEON VALLEY...LEON SPRINGS...
KIRBY...HOLLYWOOD PARK...HELOTES...CROSS MOUNTAIN AND ALAMO HEIGHTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS...STREAMS...STREET
INTERSECTIONS...CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED
AREA. TURN AROUND DON'T DROWN.
DO NOT DRIVE WHERE WATER COVERS THE ROAD. EVEN SUVS AND PICKUPS WILL
BE SWEPT AWAY BY AS LITTLE AS TWO FEET OF RUSHING WATER. TURN AROUND
DON'T DROWN.
&&
LAT...LON 2918 9858 2925 9877 2968 9878 2973 9857
2971 9840 2957 9833 2950 9826 2945 9826
2932 9828 2914 9842
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 25, 6:58 AM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, May 25, 6:58 AM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 658 AM CDT SAT MAY 25 2013 .AVIATION... FAVORABLE MODERATE INSTABILITY AND UPPER LEVEL DISTURBANCE MOVING ACROSS THE EDWARDS PLATEAU AND HILL COUNTRY THIS MORNING WILL AID SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO PREVAIL ACROSS THE I-35 CORRIDOR THROUGH LATE THIS AFTERNOON. MVFR/IFR CIGS ARE EXPECTED AS STORMS MOVE ACROSS THE AIRPORT SITES WITH GUSTY WINDS UP TO 28 KNOTS. WEATHER CONDITIONS WILL IMPROVE THIS AFTERNOON AS THE UPPER TROUGH MOVES TO CENTRAL TEXAS AND A DRY AIRMASS MOVES ACROSS THE AREA FROM THE WEST. ACROSS KDRT...MVFR CONDITIONS ARE EXPECTED THIS MORNING WITH VFR RETURNING AFTER 18Z THIS AFTERNOON. && .PREV DISCUSSION... /ISSUED 333 AM CDT SAT MAY 25 2013/ SHORT TERM (TODAY THROUGH SUNDAY)... A WEAK UPPER LEVEL TROUGH SLOWLY MOVES ACROSS THE AREA TODAY INTO TONIGHT. HI-RES MODELS SHOW SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS MUCH OF THE AREA WITH LESS COVERAGE ALONG THE RIO GRANDE. PWS IN THE 1.4 TO 1.8 INCH RANGE INDICATE LOCALLY HEAVY RAINFALL IS POSSIBLE. RAINFALL AMOUNTS RANGE FROM LESS THAN 1/10 INCH OUT WEST TO 1/4 TO 1 INCH WITH ISOLATED TOTALS OF 2 TO 4 INCHES EAST. CAN NOT RULE OUT SOME GUSTY WINDS AND SMALL HAIL WITH THE STRONGER STORMS. ON SUNDAY...AN UPPER LEVEL RIDGE STARTS TO BUILD INTO TEXAS FROM MEXICO. RESIDUAL DEEPER MOISTURE ALLOWS FOR ISOLATED SHOWERS AND THUNDERSTORMS TO DEVELOP. DUE TO CLOUDS AND RAIN...TEMPERATURES WILL BE SLIGHTLY BELOW AVERAGE. LONG TERM (SUNDAY NIGHT THROUGH FRIDAY)... THE UPPER LEVEL RIDGE BUILDS A LITTLE MORE BY MONDAY WITH NO RAIN DUE TO SUBSIDENCE AND SLIGHTLY LESS MOISTURE. THE UPPER LEVEL RIDGE WEAKENS TUESDAY THROUGH THURSDAY AS AN UPPER LEVEL TROUGH PASSES BY TO THE NORTH ACROSS THE SOUTHERN ROCKIES INTO SOUTHERN PLAINS. DEEPER MOISTURE RETURNS AS MID LEVEL FLOW TURNS SOUTHERLY. EXPECT ISOLATED SHOWERS AND THUNDERSTORMS OUT WEST TUESDAY EVENING AND WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT SPREADING TO ALL AREAS THURSDAY INTO THURSDAY NIGHT. ON FRIDAY...SUBTROPICAL RIDGE BEGINS TO STRONGLY BUILD OVER THE AREA WITH NO RAIN CHANCES. TEMPERATURES CLOSER TO AVERAGE CAN BE EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 86 71 91 71 91 / 60 20 10 - - AUSTIN BERGSTROM INTL AIRPORT 86 69 89 70 90 / 60 20 10 - - NEW BRAUNFELS MUNI AIRPORT 86 70 91 71 90 / 60 20 10 - - BURNET MUNI AIRPORT 84 68 88 69 89 / 60 20 10 - - DEL RIO INTL AIRPORT 88 73 92 73 95 / 20 20 10 - - GEORGETOWN MUNI AIRPORT 84 69 88 70 88 / 60 20 10 - - HONDO MUNI AIRPORT 88 71 91 71 93 / 60 20 10 - - SAN MARCOS MUNI AIRPORT 86 70 90 71 90 / 60 20 10 - - LA GRANGE - FAYETTE REGIONAL 85 71 89 71 89 / 50 20 10 - - SAN ANTONIO INTL AIRPORT 87 72 90 72 91 / 60 20 10 - - STINSON MUNI AIRPORT 87 71 90 72 91 / 60 20 10 - - && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...17 SYNOPTIC/GRIDS...04
Hazardous weather outlook, May 25, 4:47 AM CDT, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 447 AM CDT SAT MAY 25 2013 TXZ171>173-183>194-202>209-217>225-228-261000- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 447 AM CDT SAT MAY 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE EDWARDS PLATEAU AND HILL COUNTRY AREAS TODAY WITH A MOIST FLOW OFF THE GULF OF MEXICO TO GENERATE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS MAINLY ACROSS THE EASTERN TWO THIRDS OF SOUTH CENTRAL TEXAS. LOCALLY HEAVY RAINFALL UP TO 4 INCHES...GUSTY WINDS AND SMALL HAIL ARE POSSIBLE. EXPECT MINOR FLOODING AT LOCAL STREETS...UNDERPASSES AND OVER POOR DRAINAGE LOCATIONS. WEATHER CONDITIONS WILL IMPROVE SIGNIFICANTLY THIS EVENING INTO SUNDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, May 25, 7:28 AM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 728 AM CDT SAT MAY 25 2013 TXZ172-190-251315- BLANCO-BURNET- 728 AM CDT SAT MAY 25 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BLANCO AND SOUTHERN BURNET COUNTIES UNTIL 815 AM CDT... AT 720 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR CYPRESS MILL...OR 7 MILES SOUTHEAST OF ROUND MOUNTAIN...MOVING NORTH AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MARBLE FALLS... SPICEWOOD... MEADOWLAKES... SMITHWICK... OATMEAL... COTTONWOOD SHORES... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS. LAT...LON 3074 9835 3070 9805 3030 9820 3034 9836 TIME...MOT...LOC 1228Z 191DEG 25KT 3045 9823
Local storm report, May 25, 8:03 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
803 AM CDT SAT MAY 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
05/25/2013 BEXAR TX NWS OFFICE
THE USGS RIVER GAGE OLMOS CREEK AT DRESDEN HAS RISEN TO
12.7 FEET WHICH IS JUST ABOVE MAJOR FLOOD STAGE
&&
EVENT NUMBER EWX1300483
SBSLocal storm report, May 25, 8:05 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
805 AM CDT SAT MAY 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 AM HEAVY RAIN 1 ENE BALCONES HEIGHTS 29.49N 98.54W
05/25/2013 M7.00 INCH BEXAR TX TRAINED SPOTTER
SEVEN INCHES OF RAIN HAS FALLEN SINCE MIDNIGHT
&&
EVENT NUMBER EWX1300484
SBSLocal storm report, May 25, 8:09 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
809 AM CDT SAT MAY 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 AM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
05/25/2013 BEXAR TX DEPT OF HIGHWAYS
SEVERAL ROADS CLOSED DUE TO FLASH FLOODING RAINS
INCLUDING WEIDNER RD AND LOOKOUT RD
&&
EVENT NUMBER EWX1300485
SBSLocal storm report, May 25, 8:21 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
821 AM CDT SAT MAY 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 1 SSE CASTLE HILLS 29.51N 98.51W
05/25/2013 M8.77 INCH BEXAR TX NWS EMPLOYEE
8.77 INCHES OF RAIN HAS FALLEN IN THE PAST 24 HOURS...4
INCHES OR MORE FELL IN OVER SIX HOURS
&&
EVENT NUMBER EWX1300486
SBSLocal storm report, May 25, 8:44 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
844 AM CDT SAT MAY 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 AM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
05/25/2013 BEXAR TX NWS OFFICE
SAN ANTONIO RIVER AT LOOP 410 HAS RISEN TO 27.8 FEET
DUE TO FLASH FLOOD RAINS...THIS IS 1.7 FEET ABOVE MAJOR
FLOOD STAGE
&&
EVENT NUMBER EWX1300487
SBSThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 4:04 AM CDT | Areal Flood Advisory | EWX | Bexar | 116 min |
| May 25, 4:45 AM CDT | Areal Flood Advisory | EWX | Kendall | 105 min |
| May 25, 5:34 AM CDT | Areal Flood Advisory | EWX | Bexar, Comal | 116 min |
| May 25, 6:06 AM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| May 25, 6:06 AM CDT | Tornado Warning | EWX | Bexar, Comal | 24 min |
| May 25, 7:28 AM CDT | Special Weather Statement | EWX | Burnet | 47 min |
| May 25, 8:04 AM CDT | Areal Flood Advisory | EWX | Comal | 116 min |
| May 25, 8:56 AM CDT | Flash Flood Warning | EWX | Atascosa, Karnes, Wilson | 3 hr |
| May 25, 9:01 AM CDT | Flash Flood Watch | EWX | Atascosa, Bastrop, Bexar, Blanco, Burnet, Caldwell and 15 more | 36 hr |
| May 25, 9:42 AM CDT | Flash Flood Warning | EWX | Bexar, Blanco, Caldwell, Comal, Guadalupe, Hays and 1 more | 3 hr |
| May 25, 9:42 AM CDT | River Flood Warning | EWX | Bexar | 35 hr |
| May 25, 9:42 AM CDT | River Flood Warning | EWX | Bexar | 24 hr |
| May 25, 9:42 AM CDT | River Flood Warning | EWX | Bexar, Wilson | 47 hr |
| May 25, 9:58 AM CDT | River Flood Warning | EWX | Bexar | 16 hr |
| May 25, 10:22 AM CDT | Special Weather Statement | EWX | Karnes | 38 min |
| May 25, 10:35 AM CDT | River Flood Warning | EWX | Comal, Guadalupe | 6 hr |
| May 25, 10:35 AM CDT | River Flood Warning | EWX | Comal, Gonzales, Guadalupe | 6 hr |
| May 25, 10:35 AM CDT | River Flood Warning | EWX | Comal, Guadalupe | 6 hr |
| May 25, 10:59 AM CDT | Areal Flood Advisory | EWX | Bexar, DeWitt, Gonzales, Guadalupe, Karnes, Wilson | 2 hr |
| May 25, 11:15 AM CDT | Special Weather Statement | EWX | Karnes | 45 min |
| May 25, 11:17 AM CDT | Tornado Warning | EWX | DeWitt, Karnes | 43 min |
| May 25, 11:42 AM CDT | Special Weather Statement | EWX | Karnes | 48 min |
| May 25, 11:51 AM CDT | Flash Flood Warning | EWX | Atascosa, Bexar, Caldwell, Comal, DeWitt, Gonzales and 5 more | 3 hr |
| May 25, 11:55 AM CDT | Tornado Warning | EWX | DeWitt, Karnes | 35 min |
| May 25, 5:25 PM CDT | River Flood Warning | EWX | Karnes | 3 days |
Nearby
Flash Flood Warnings in Texas, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.